What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 8, 1:48 PM CST, 4 hours 59 minutes earlier. Its key messages:
- Periods of showers and thunderstorms anticipated this morning into this evening, though an all-day washout is not expected.
- Warm & largely dry conditions expected Wednesday through Thursday.
- Heat and humidity ramp up Friday into Saturday, accompanied by periods of showers and thunderstorms.
- Drier and more comfortable conditions forecast Sunday into the beginning of next week.
Area forecast discussion, Jul 8, 1:48 PM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
248 PM CDT Tue Jul 8 2025
.KEY MESSAGES...
- Periods of showers and thunderstorms anticipated this morning into
this evening, though an all-day washout is not expected.
- Warm & largely dry conditions expected Wednesday through Thursday.
- Heat and humidity ramp up Friday into Saturday, accompanied by
periods of showers and thunderstorms.
- Drier and more comfortable conditions forecast Sunday into the
beginning of next week.
&&
.SHORT TERM...
Issued 249 PM CDT Tue Jul 8 2025
Tonight and Wednesday:
Isolated showers are just starting to develop across portions of
southern Wisconsin this afternoon. The upper level and middle
level troughs are moving through to the east providing some good
lift. Diurnal heating has brought us an nicely uncapped
environment with around 2000 J/kg CAPE. There is not much shear
to speak of for most of southern Wisconsin. The best shear is
currently located along the lakeshore where the effective warm
front still resides. The shear along the lake shore is roughly
30 to 35 kts and quickly drops off to the east. Storm motion is
going to be slow as well with motion around 10 to 15 kts at
best. So a good environment for a few showers and storms.
Lightning, heavy rain and brief gusty winds are the main
concerns with any storm that develops.
The two best areas for any additional development are visible
on satellite with two bands of agitated cumulus from northwest
Dane through southeast Columbia and into Dodge and the second
line from Rock, to Jefferson and Waukesha counties. Over the
next hour or so those areas will be the place to watch for any
storms for additional rain development. Later this afternoon
into early tonight a cold front will slowly move east into the
area providing just a bit more forcing. So there could be more
scattered convection along the frontal boundary.
Rain and storm chances will end from west to east overnight
tonight as the low pressure system moves into the New England
States. High pressure will be right on its heels moving in from
the Northern Plains and into the northern Great Lakes Region.
Drier and pleasant weather for Wednesday.
Patterson
&&
.LONG TERM...
Issued 249 PM CDT Tue Jul 8 2025
Wednesday through Tuesday:
An upper level ridge will move into the Great Lakes Region Wednesday
and begin exiting to the east early Thursday. There will be some
transient mid level and sfc level features that will move
around the state. For Wednesday, low pressure will be exiting to
the east in the morning. Thursday, a stationary front will be
to our south. Large scale subsidence is winning out in the most
recent runs of guidance. Which means both features should be far
enough away from Wisconsin to keep conditions dry and pleasant.
Friday into Saturday the ridging breaks down and moves eastward as a
stronger trough and sfc low pressure system advect toward the state.
Friday afternoon into Friday night will be the best chance for rain
through the extended with POPs of . There should be decent upper
level support as Wisconsin will be on the leading edge of this
stronger upper level low. There will be some interesting
phasing as a shortwave tries to move out ahead of the main
trough. So no shortage of upper level support, but phasing
issues could weaken the overall effectiveness for stronger
storms and broaden the window for rainfall. There is alot of
uncertainty on the track of the sfc low with some models trying
to bring it through southern Wisconsin and other opting for a
more northward track. The farther north the track goes the more
likely our forecast area is to end up in the warm sector and get
good instability for storms. Another thing to keep an eye on
for this system is moisture will be increasing and so to will
PWATs. Heavy rain will be possible with high PWATs, but this
system is expected to be more transient and move through
quicker. While no day will be a washout of rain, its a good week
to keep an eye on the forecast.
Through the rest of the weekend and into next week there is still a
lot of uncertainty so low chance POPs sneak in yet again. As
the upper level trough and sfc low exit Saturday, models are
split on the timing and strength of another trough/low right on
the heels of the first. The GFS seems to be the most amplified
and fastest, but too much uncertainty to draw meaningful
conclusions on rain/storms. Temperatures will remain consistent
through the extended with highs in the mid 70s to mid 80s.
Patterson
&&
.AVIATION...
Issued 249 PM CDT Tue Jul 8 2025
Isolated thunderstorms will be possible throughout the day and
into tonight across southern Wisconsin. The best chances for
rain and thunderstorms will be during the peak heating of the
day and as the cold front moves through later this evening into
the overnight hours. Due to the sporadic nature of
precipitation, limited the number and duration of PROB30s and
TEMPO Groups to the most likely times. VFR to MVFR conditions
are expected today. MVFR conditions with ceilings around 1-3 kft
and visibilities around 4 SM or better will be possible with
any shower or thunderstorm. A cumulus cloud deck will develop
across southern Wisconsin this afternoon with heights around 1-4
kft. Areas where the cumulus field starts to look agitated this
afternoon will likely be were we see additional development.
After the cold front has moved through, high pressure will build
in leading to dry weather Wednesday and Thursday.
Light and variable winds early this morning will become
southwesterly from the southwest to the northeast. Tonight
southwest winds will become northwesterly and then quickly
become light and variable again. Wednesday as sfc heating
increases winds will shift to northerly.
Patterson
&&
.MARINE...
Issued 249 PM CDT Tue Jul 8 2025
Low pressure is moving east along the Wisconsin- Upper Michigan
border today. The low will continue east into Lower Michigan
tonight, dragging a cold front across Lake Michigan in the
process. The front's passage will result in a northerly wind
shift across the open waters by Wednesday morning. Periods of
showers and thunderstorms are anticipated today through tonight.
Northerly winds will be become breezy Wednesday afternoon, but
should remain below Small Craft Criteria. Northerly winds will
persist into Thursday morning, becoming light and variable
Thursday afternoon as high pressure moves across Lake Michigan.
South to southeast winds will re- establish on Friday as a
broad area of low pressure moves into the northern Great
Plains. Additional showers and thunderstorms are forecast Friday
through Saturday.
Patterson
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 8, 1:48 PM CST, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
248 PM CDT Tue Jul 8 2025
WIZ046-047-051-052-056>060-062>072-092000-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
248 PM CDT Tue Jul 8 2025
This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
Periods of showers and thunderstorms are forecast late this
morning into this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Additional shower and storm chances return Friday into Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-092000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
248 PM CDT Tue Jul 8 2025
This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
Scattered showers and thunderstorms are expected late this morning
into this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Additional shower and storm chances return Friday into Saturday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-092000-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
248 PM CDT Tue Jul 8 2025
This Hazardous Weather Outlook is for the open waters of Lake Michigan.
.DAY ONE...Tonight
Scattered showers and thunderstorms are expected late this morning
into tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Additional shower and storm chances return Friday into Saturday.
www.weather.gov/mkx
In the hours before
Special weather statement, Jul 8, 5:49 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
649 PM CDT Tue Jul 8 2025
WIZ062-063-067-068-090030-
Green WI-Lafayette WI-Iowa WI-Dane WI-
649 PM CDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LAFAYETTE...
NORTHWESTERN GREEN...SOUTHEASTERN IOWA AND SOUTHWESTERN DANE COUNTIES
THROUGH 730 PM CDT...
At 649 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Mount Horeb to Dodgeville to
near Mineral Point. Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Horeb, Dodgeville, Mineral Point, Darlington, Blanchardville,
Barneveld, Blue Mounds, Ridgeway, Waldwick, Fayette, Hollandale,
Calamine, Blue Mound St Park, Yellowstone Lake St Park, Mount Vernon,
and Jonesdale.
This includes the following highways...
U.S. Highway 18 between mile markers 49 and 74.
U.S. Highway 151 between mile markers 30 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4298 8959 4274 8991 4263 9021 4285 9034
4301 9014 4313 8984
TIME...MOT...LOC 2349Z 328DEG 9KT 4305 8990 4297 9010 4286 9024
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DDVSpecial weather statement, Jul 8, 6:21 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
721 PM CDT Tue Jul 8 2025
WIZ051-058-059-090100-
Dodge WI-Washington WI-Fond Du Lac WI-
721 PM CDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FOND DU LAC...
NORTHWESTERN WASHINGTON AND NORTHEASTERN DODGE COUNTIES THROUGH 800
PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm over
Theresa, or near Mayville, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hartford, Mayville, Kewaskum, Lomira, Theresa, Iron Ridge, Addison,
Rubicon, Ashford, Wayne, Kekoskee, Nenno, Allenton, Knowles, and
Kohlsville.
This includes Interstate 41 between mile markers 71 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4350 8864 4363 8846 4351 8818 4329 8844
TIME...MOT...LOC 0020Z 316DEG 13KT 4352 8849
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DDVSpecial weather statement, Jul 8, 6:29 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
729 PM CDT Tue Jul 8 2025
WIZ062-063-067-068-090115-
Green WI-Lafayette WI-Iowa WI-Dane WI-
729 PM CDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LAFAYETTE...NORTHWESTERN
GREEN...SOUTHEASTERN IOWA AND SOUTHWESTERN DANE COUNTIES THROUGH 815
PM CDT...
At 729 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Horeb to near Blanchardville to 6
miles north of Shullsburg. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Western Madison, Fitchburg, Middleton, Verona, McFarland, Mount
Horeb, Darlington, Cross Plains, Belleville, New Glarus, Shullsburg,
Belmont, Argyle, Blanchardville, Wiota, Fayette, Lamont, Hollandale,
Gratiot, and Calamine.
This includes the following highways...
U.S. Highway 18 between mile markers 65 and 84.
U.S. Highway 12 between mile markers 252 and 262.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4301 8930 4263 8980 4251 9023 4274 9035
4282 8998 4315 8965
TIME...MOT...LOC 0029Z 320DEG 15KT 4293 8971 4277 8993 4266 9024
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DDV